MAUDE Adverse Event Report: Abbott Molecular, Inc. Alinity m BKV AMP Kit; NUCLEIC ACID AMPLIFICATION TEST FOR THE QUANTITATION OF BK VIRUS (BK) DNA

Abbott Molecular, Inc. Alinity m BKV AMP Kit; NUCLEIC ACID AMPLIFICATION TEST FOR THE QUANTITATION OF BK VIRUS (BK) DNA
Catalog Number 09N85-095
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a misquantitation low result while using the alinity m bkv assay.The customer stated that their bkv results appear lower when compared to results obtained on another platform; however, they were unable to specify which platform was used for comparison.The customer also indicated that this situation is not considered a discrepancy at this time.The customer stated that the issue was not so much about any one questionable result, but rather an inquiry to demonstrate that the instrument and the assay are performing within expectations.The laboratory manager forwarded an email from the medical director of the kidney transplantation from (b)(6) 2026, in which it was stated they were "seeing a worrying trend with biopsy proven polyoma nephropathy with pretty low titers bk pcr performed at dlo/quest labs (this site).There is a concern that the dlo/quest pcr is not correlating well with other standard labs.A patient had biopsy proven polyoma nephropathy despite low titers bk pcr.Jc pcr is negative.The patient was recently admitted to the hospital and had a bk pcr sent by mistake to viracor (another diagnostic company) and the titers were almost 7 times more than the dlo lab." the customer does not have information regarding the sample mentioned in the physician's email (cited above).There were no allegations of discrepant results from any other provider.There was no report of impact to patient management.No additional information was available.
 
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.

Brand Name
Alinity m BKV AMP Kit
Common Device Name
NUCLEIC ACID AMPLIFICATION TEST FOR THE QUANTITATION OF BK VIRUS (BK) DNA
Manufacturer (Section D)
Abbott Molecular, Inc.
1300 e. touhy ave.
des plaines IL 60018 -331
Manufacturer (Section G)
Abbott Molecular, Inc.
1300 e. touhy ave.
des plaines IL 60018 -331
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018--331
+1(224)206-4064
MDR Report Key50872763
Report Number3005248192-2026-00089
Device Sequence Number18447441
Product Code QMI
UDI-Device Identifier00884999050709
UDI-Public(01)00884999050709(10)443253(17)270206(240)09N85-095
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K241921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09N85-095
Device Lot Number443253
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2026
Supplement Date Received by Manufacturer09/24/2026
Initial Report FDA Received Date09/23/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale